Alert archive / North Dakota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 48, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 21, 2009, 7:40 PM CDT for Mountrail County, Williams County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2009, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 21, 2009, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Mountrail County, ND, Williams County, ND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:00 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 21, 4:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 PM CDT SUN JUN 21 2009 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... FORECAST CONCERNS IN THE SHORT TERM REVOLVE AROUND CONVECTIVE CHANCES INTO MONDAY NIGHT. MODELS ARE IN GOOD AGREEMENT WITH THE MAIN DIFFERENCES COMING FROM THE TIMING AND PLACEMENT OF THESE DISTURBANCES. CURRENTLY...A SURFACE TROUGH/COLD FRONT SITS ACROSS EASTERN MONTANA WITH A SURFACE LOW IN SOUTHERN SASKATCHEWAN. A STATIONARY FRONT EXTENDS SOUTHEASTWARD INTO SOUTH DAKOTA. TEMPERATURES ARE IN THE LOWER 70S IN THE WESTERN PART OF THE STATE WITH MID UPPER 70S OVER THE CENTRAL PART OF THE STATE WHERE CLOUD COVER HAS BEEN LESS. SOME POOLING OF MID 60S DEW POINTS AHEAD OF THE SURFACE FEATURE IN WESTERN NORTH DAKOTA. IN THE UPPER LEVELS...RIDGING IS IN PLACE OVER THE SOUTHERN UNITED STATES WITH A TROUGH OVER THE WEST COAST. SOUTHWEST FLOW ALOFT IS IN PLACE OVER THE NORTHERN PLAINS WITH MULTIPLE DISTURBANCES MOVING THROUGH THE FLOW EVIDENT ON WATER VAPOR IMAGERY. TONIGHT THE SURFACE LOW AND THE BULK OF THE UPPER LEVEL ENERGY ASSOCIATED WITH IT LIFTS INTO CENTRAL ALBERTA/SASKATCHEWAN PUSHING THE TROUGH/COLD FRONT INTO WESTERN NORTH DAKOTA. AHEAD OF THIS FEATURE...SEVERE WEATHER INDICES ARE MARGINAL BUT SUPPORTIVE OF A POSSIBLE SEVERE THUNDERSTORM WITH LARGE HAIL OR LOCALLY GUSTY WINDS OVER THE WESTERN THIRD OF THE STATE. ANOTHER DISTURBANCE ARRIVES MONDAY AFTERNOON BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. SOME DIFFERENCE ARISE IN PLACEMENT OF THESE DISTURBANCES WITH THE 00 UTC ECMWF BEING FARTHER EAST THAN THE 06 UTC GFS AND 12 UTC NAM. THIS CAUSES SOME SLIGHT DIFFERENCES IN MODEL QPF FIELDS BUT IN GENERAL THEY ARE IN GOOD AGREEMENT. SEVERE WEATHER WILL AGAIN BE A POSSIBILITY WITH SIMILAR SEVERE WEATHER PARAMETERS MAINLY OVER THE SOUTHWEST AND SOUTHCENTRAL PARTS OF THE STATE. AFTER THE DISTURBANCES EXIT MONDAY NIGHT...THE RIDGE OVER THE SOUTHERN UNITED STATES RETROGRADES SLIGHTLY AND BUILDS NORTHWARD INTO THE NORTHERN PLAINS BRINGING WARMER AND SUNNY WEATHER FOR TUESDAY INTO WEDNESDAY. MODELS ARE NOW FARTHER SOUTH WITH THE VERY UNSTABLE AIRMASS ON TUESDAY. HAVE THEREFORE LIMITED POPS TO THE FAR SOUTH TUESDAY THROUGH WEDNESDAY. && .LONG TERM...WEDNESDAY THROUGH SUNDAY... THE GFS AND ECMWF CONTINUE TO AGREE ON THE BROAD TREND...DIFFERING ON SMALLER FEATURES. STILL...THE MODELS FIT WELL WITH THE PREVIOUS FORECAST AND WILL ONLY MAKE MINOR CHANGES. && .AVIATION...SHOWERS AND THUNDERSTORMS ALONG A LINE FROM 20 MILES EAST...SOUTH THROUGH DICKINSON INTO SOUTH DAKOTA WILL CONTINUE TO MOVE SLOWLY EAST THROUGH THE EVENING WITH A SURFACE TROUGH/COLD FRONT. SURFACE WINDS BEHIND THE FRONT WILL BE WEST WITH GUSTY SOUTHEAST WINDS EAST OF THE FRONT. THE THUNDERSTORMS ARE LIKELY TO WEAKEN AND DISSIPATE AS THEY MOVE EAST INTO A STABLE AIRMASS. CONDITIONS WILL BE MAINLY VFR...WITH LOWER CEILINGS AND VISIBILITIES IN THE VICINITY OF THE THUNDERSTORMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/DC/TSW
Hazardous weather outlook, Jun 21, 3:36 AM CDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CDT SUN JUN 21 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220845- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 336 AM CDT SUN JUN 21 2009 /236 AM MDT SUN JUN 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS THE WEST THIS MORNING AND AFTERNOON...THEN AREA WIDE TONIGHT. A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. STAY TUNED FOR UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AT THIS TIME THE BEST CHANCES FOR THUNDERSTORMS NEXT WEEK WILL BE MONDAY AND MONDAY NIGHT...THEN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
In the hours before
Special weather statement, Jun 21, 4:52 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 452 PM CDT SUN JUN 21 2009 NDZ018-019-021-033-041-044-212245- ADAMS ND-DUNN ND-HETTINGER ND-MCLEAN ND-MERCER ND-STARK ND- 352 PM MDT SUN JUN 21 2009 ...SPECIAL WEATHER STATEMENT FOR EASTERN DUNN...EASTERN STARK... WESTERN MERCER...ADAMS...HETTINGER AND WESTERN MCLEAN COUNTIES UNTIL 445 PM MDT/545 PM CDT/... AT 449 PM CDT/349 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF MANDAREE TO HETTINGER...AND MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... DUNN CENTER AROUND 400 PM MDT. HETTINGER AROUND 410 PM MDT. GLADSTONE AND HIRSCHVILLE AROUND 415 PM MDT. LEFOR AND REGENT AROUND 420 PM MDT. TAYLOR...MCKENZIE BAY RECREATION AREA...HALLIDAY...MARSHALL AND RICHARDTON AROUND 445 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LEBLANG
Special weather statement, Jun 21, 5:47 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 547 PM CDT SUN JUN 21 2009 NDZ018-019-033-034-041-042-044-045-212345- ADAMS ND-DUNN ND-GRANT ND-HETTINGER ND-MERCER ND-MORTON ND-SIOUX ND-STARK ND- 447 PM MDT SUN JUN 21 2009 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MORTON...SOUTHEASTERN DUNN...EASTERN STARK...WESTERN MERCER...EASTERN ADAMS...EASTERN HETTINGER AND WESTERN GRANT COUNTIES UNTIL 545 PM MDT/645 PM CDT/... AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HALLIDAY TO HETTINGER...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MOTT...GOLDEN VALLEY...HEBRON...ZAP...BENTLEY...NEW LEIPZIG...BEULAH AND GLEN ULLIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
Special weather statement, Jun 21, 6:49 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 649 PM CDT SUN JUN 21 2009 NDZ019>021-034-041-042-044-220045- ADAMS ND-GRANT ND-HETTINGER ND-MCLEAN ND-MERCER ND-MORTON ND-OLIVER ND- 549 PM MDT SUN JUN 21 2009 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MORTON...WESTERN OLIVER...CENTRAL MERCER...EASTERN ADAMS...SOUTHEASTERN HETTINGER... WESTERN GRANT AND CENTRAL MCLEAN COUNTIES UNTIL 645 PM MDT/745 PM CDT/... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ZAP TO 12 MILES SOUTHWEST OF GLEN ULLIN TO 25 MILES NORTH OF LEMMON...AND MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...GLEN ULLIN... BEULAH...HAZEN...ELGIN...BEULAH BAY RECREATION AREA...HEART BUTTE DAM AND HAZEN BAY RECREATION AREA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:29 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 61 min |
| Jun 22, 3:34 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 56 min |
| Jun 22, 3:43 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 62 min |
| Jun 22, 4:18 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 42 min |
| Jun 22, 4:30 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 45 min |
| Jun 22, 4:39 PM CDT | Tornado Warning | BIS | Oliver | 36 min |
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 60 min |
| Jun 22, 5:05 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 22, 5:06 PM CDT | Tornado Warning | BIS | Oliver | 24 min |
| Jun 22, 5:28 PM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 47 min |
| Jun 22, 5:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver, Sheridan | 60 min |
| Jun 22, 5:40 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 65 min |
| Jun 22, 6:37 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Morton, Sioux | 38 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.